MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX NEUT 36IDX60OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX NEUT 36IDX60OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122136060
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that 36x60 +4n liner seemed to have spun out and damaged.Halfway stuck in cup and half out.Metalosis present due to head rubbing on cup.Cup was not revised.A dual mobility liner was replaced as well as a new head.There was a reclaim modular stem in so we removed the proximal body, and put a new one in so the trunnion was brand new.Original surgery was (b)(6) 2020 w dr.Russo.On (b)(6) 2020 the stem was revised to a reclaim modular as the actis stem was loose.Then most recently on (b)(6) 2025 there was a revision because the liner was dissociated.We replaced the proximal body on the reclaim and converted acetabular side to dual mobility.Liner was dissociated.The poly implant was worn and it looked like it was worn bc the head was rubbing against the side of the dissociated liner.There were no issues w trunnion or proximal body.Doi: (b)(6) 2020 first dor: (b)(6) 2020.Second dor: (b)(6) 2025.Affected side: right hip.(b)(4) is related to (b)(4) was created for first revision surgery.(b)(4) was created for second revision surgery.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 and d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- it was reported that 36x60 +4n liner seemed to have spun out and damaged.Halfway stuck in cup and half out.Metalosis present due to head rubbing on cup.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device did found that the altrx neut 36idx60od has three of six anti-rotation device (ard) tabs sheared off and the fragments were not returned for evaluation.Additionally, the liner appeared to have been edge loaded contributing to the failure of the anti-rotation devices (ards).There are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present if would be more centrally loaded.Nevertheless the implant presents signs of explantation attempts at the rim.Due to the observed condition of the acetabular liner it is reasonable to conclude that a disassociation event occurred between the liner and the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A dimensional inspection for the liner was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the altrx neut 36idx60od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b5.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: on (b)(6) 2020 the stem was revised to a reclaim modular as the actis stem was loose.Then most recently on (b)(6) 2025 there was a revision be the liner was dissociated.We replaced the proximal body on the reclaim and converted acetabular side to dual mobility.Liner was dissociated.I found product number from my index procedure and it's below.Yes the poly implant was worn and it looked like it was worn be the head was rubbing against the side of the dissociated liner.There were no issues w trunnion or proximal body.Honor health thompson peak has held on to the poly to ensure their own "chain of custody" and that it was washed properly, saved by the ortho coordinator and then handed off to me.I have it with me and am planning to give to our warehouse this week to be sent back.

Brand Name
ALTRX NEUT 36IDX60OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22976065
Report Number1818910-2025-15142
Device Sequence Number15696405
Product Code LPH
UDI-Device Identifier10603295016366
UDI-Public(01)10603295016366(17)241130(10)J63D44
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number122136060
Device Lot NumberJ63D44
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer09/11/2025
09/17/2025
09/29/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/12/2025
09/24/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK HIP FEMORAL STEM RECLAIM PROXIMAL BODY.; UNKNOWN HIP ACETABULAR CUP.; UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale